Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 171, NWS Nashville, TN

June 11, 2009Perry County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 11, 2009, 7:28 AM CDT for Perry County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2009, 7:28 AM CDT (12:28 UTC)
Expired
Jun 11, 2009, 8:00 AM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Perry County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2748 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:55 AM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jun 11, 3:55 AM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
355 AM CDT THU JUN 11 2009

.SHORT TERM (THROUGH SUN)...
THREE DISTINCE AREAS OF MCS ACTIVITY EARLY THIS MORNING. STRONGEST
CENTER NORTH IN THE OH VLY. S/W ASSOCIATED WITH IT HEADING
NORTHEAST SO NOT A FACTOR IN MID TN FORECAST. ANOTHER ONE OVR AR
WITH SOME INSTAB DOWNSTREAM COMES INTO PLAY. SYS SHOULD GENERATE A
ROUND OF SHOWERS AND THUNDERSTORMS IN MID TN THIS MORNING...LIKELY
POPS. A FEW STRONG TO SVR STORMS NOT OUT OF THE QUESTION. LULL IN
ACTIVITY WEST HALF OF MIDSTATE THIS AFTERNOON.

EXPECT FRONT TO MOVE INTO MID TN TONIGHT. MCS GENERATION POSSIBLE.
THE BEST CHANCE OF ORGANIZED ACTIVITY IS WEST AND SOUTH OF CWFA
TONIGHT...AND KEPT CHANCE POPS RUNNING. LIKELY POPS FRI IN THE
SOUTH WITH GFS MCS TRACK INTO FRI NIGHT.

FRONT HOLDS STATIONARY IN OR NEAR MID TN THIS WEEKEND. THE CHANCE
OF SHOWERS AND THUNDERSTORMS WL CONTINUE.

.LONG TERM (NEXT WEEK)...
UPR RIDGE AND HEAT BUILDS FM THE SOUTHWEST MON-TUE...WITH STRONGER
CONVECTIVE SYSTEMS POSSIBLE. UPR RIDGE MOVES OVR MID TN TUE-THU
WITH WARM AND DRY CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      86  68  84  69 /  60  30  30  30
CLARKSVILLE    85  65  83  67 /  60  30  30  40
CROSSVILLE     81  65  82  65 /  70  40  30  20
COLUMBIA       86  68  85  69 /  60  30  70  30
LAWRENCEBURG   87  68  87  70 /  60  30  60  30
WAVERLY        86  67  83  68 /  60  30  30  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Jun 11, 5:16 AM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
516 AM CDT THU JUN 11 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-121030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
516 AM CDT THU JUN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE MIDSTATE TODAY. THIS
FEATURE WILL GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE
MIDSTATE. A FEW OF THESE STORMS MAY BE SEVERE. THE MAIN THREAT
WILL BE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER
OF THE FORECAST PERIOD. A FEW THUNDERSTORMS IN THE SOUTHWEST HALF
OF THE AREA MAY BE SEVERE ON FRIDAY WITH DAMAGING WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:01 AM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry29 min
Jun 11, 8:18 AM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury, Williamson27 min
Jun 11, 8:42 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Williamson33 min
Jun 11, 9:10 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson35 min
Jun 11, 9:38 AM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson52 min
Jun 11, 9:46 AM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson29 min
Jun 11, 9:56 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Grundy, Warren49 min
Jun 11, 9:59 AM CDTTornado WarningOHXCheatham, Montgomery, Robertson31 min
Jun 11, 10:14 AM CDTSevere Thunderstorm WarningOHXCannon, Coffee, DeKalb, Grundy, Rutherford, Warren and 1 more31 min
Jun 11, 10:19 AM CDTSevere Thunderstorm WarningOHXDeKalb, Grundy, Putnam, Smith, Van Buren, Warren and 1 more41 min
Jun 11, 10:43 AM CDTSevere Thunderstorm WarningOHXClay, Macon, Sumner, Trousdale32 min
Jun 11, 10:48 AM CDTSevere Thunderstorm WarningOHXCumberland, Putnam, Van Buren, White42 min
Jun 11, 11:09 AM CDTSevere Thunderstorm WarningOHXClay, Cumberland, Fentress, Jackson, Overton, Putnam36 min
Jun 11, 11:33 AM CDTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett42 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.